Seems like too many people I know have been or are on anti-depressants, and now I have joined them. After two tablets I can't tell whether my shakiness, vagueness, dry mouth, nausea and headaches are due to the medication, or the virus I've currently got. Apparently, due to not looking after myself (and not realising I had a virus), it has moved into the muscles and produced arthritis like symptoms. I just thought it was my ankle and wrists getting worse, but went to the doc when most joints/muscles started aching. I should have realised that my glands were up, throat raw and I was suffering from a low grade fever, but then I'm not noticing much these days.
The last 4 or so months have had few 'up' periods, many downward turns, with the associated withdrawing, no motivation to do anything, weight gain, and no interest in anything. Since I starting teaching in 1999, I have never had that happen, and the larger leaps down can pinpoint the days I met with my boss and the other ALs, discussing the loss of our jobs next year (the Computer Science department is being forcibly downsized).
It's odd, but in the last week I've come across several people who I thought had known about my past history of being abused as a kid and being in several abusive relationships. Mood swings are harder to deal with when older, as there are more responsibilities (keep a house, a job, difficult study, be independent etc.).
I wonder if the medication will help or worsen my already horrific nightmares, and I desperately hope they don't bring on flashbacks such as I had earlier this year and late last year. Having read many comments about Effexor, I am nervous of the side effects and especially the withdrawal.
After many years of regular counselling, and being chronically ill for most of that time to various degrees, I've learnt to listen to my body. Not necessarily to heed it's warnings, however. I am doing all I can for the illness side of things and not making much of a dent, if any. Now it's time to focus on breaking the mood-swing cycle, or at least side-lining it for a while.